Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 237, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 16, 2022, 6:28 PM CDT for Blaine County, Custer County, Loup County, Nebraska. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2022, 6:28 PM CDT (23:28 UTC)
- Expired
- Jul 16, 2022, 7:15 PM CDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Blaine County, NE, Custer County, NE, Loup County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 7:00 PM CDT | TSTM WND GST 67 | 5 S Anselmo, NE | |
| Jul 16, 7:07 PM CDT | TSTM WND GST 90 | Anselmo, NE | EMERGENCY MANAGER SAID DEPUTIES ESTIMATED 90 MPH WINDS ALONG HIGHWAY 2. MULTIPLE TREES ARE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 1623 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
002
WUUS53 KLBF 162328
SVRLBF
NEC009-041-115-170015-
/O.NEW.KLBF.SV.W.0237.220716T2328Z-220717T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
628 PM CDT Sat Jul 16 2022
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southwestern Loup County in north central Nebraska...
Northern Custer County in central Nebraska...
Southern Blaine County in north central Nebraska...
* Until 715 PM CDT.
* At 628 PM CDT, severe thunderstorms were located along a line
extending from 11 miles east of Brewster to 6 miles southwest of
Dunning, moving southeast at 20 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Public.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Taylor, Sargent, Merna, Anselmo, Victoria Springs State Recreation
Area, Lillian, Milburn, Milburn Diversion Dam State Wildlife
Management Area, Round Valley, Almeria Meadow State Wildlife
Management Area, Walworth, Linscott, Big Oak Canyon, Almeria,
Divide Hill and Gates.
This includes the following highways...
Highway 183 between mile markers 108 and 127.
Highway 2 between mile markers 239 and 273.
Highway 92 between mile markers 259 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4137 9995 4170 10026 4177 10027 4196 9960
4172 9921 4158 9921
TIME...MOT...LOC 2328Z 316DEG 23KT 4190 9965 4175 10018
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
CDC1 follow-up statement
471
WWUS53 KLBF 162354
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
654 PM CDT Sat Jul 16 2022
NEC009-115-170004-
/O.CAN.KLBF.SV.W.0237.000000T0000Z-220717T0015Z/
Loup NE-Blaine NE-
654 PM CDT Sat Jul 16 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LOUP AND SOUTHERN
BLAINE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Nebraska.
LAT...LON 4137 9995 4161 10017 4174 9990 4174 9925
4172 9921 4158 9921
TIME...MOT...LOC 2354Z 332DEG 17KT 4173 9959 4162 9998
$$
NEC041-170015-
/O.CON.KLBF.SV.W.0237.000000T0000Z-220717T0015Z/
Custer NE-
654 PM CDT Sat Jul 16 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHERN CUSTER COUNTY...
At 654 PM CDT, severe thunderstorms were located along a line
extending from 11 miles west of Taylor to near Anselmo, moving
southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sargent, Merna, Anselmo, Victoria Springs State Recreation Area,
Lillian, Milburn, Round Valley, Walworth, Big Oak Canyon, Divide Hill
and Gates.
This includes the following highways...
Highway 183 between mile markers 108 and 121.
Highway 2 between mile markers 250 and 273.
Highway 92 between mile markers 259 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4137 9995 4161 10017 4174 9990 4174 9925
4172 9921 4158 9921
TIME...MOT...LOC 2354Z 332DEG 17KT 4173 9959 4162 9998
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:50 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 16, 3:50 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service North Platte NE 350 PM CDT Sat Jul 16 2022 .SHORT TERM...(This evening through Sunday night) Issued at 349 PM CDT Sat Jul 16 2022 The subtropical upper level disturbance operating across ncntl Nebraska this afternoon will exit the region this evening. Most of the heavier showers and thunderstorms should be east of the area. Until the system departs, deep layer 0-8km shear near 50kts, high CAPE and precipitable water north of 1.75 inches will support isolated HP supercells. Dry air will move in aloft at h750-700mb tonight and this could potentially produce a radiation condition for fog across ncntl Nebraska by 12z Sunday morning. The short term model blend was the basis for patchy fog along and east of highway 281. The temperature forecast tonight through Sunday night leans on the short term model blend plus bias correction. A very weak Pacific cold front will drift through wrn and ncntl Nebraska tonight and this should advect drier air into wrn Nebraska during the day Sunday. Ncntl Nebraska will remain in the 60+F dew point air while dew points in the west drop into the 50s. This is important because predicted high temperatures in the mid and upper 90s across the west could meet heat advisory criteria if dew points remained in the 60s. The forecast highs in the 90s Sunday are supported by h700mb temperatures of 12C-13C. This forecast is a degree or two warmer than the NBM 50th percentile and the guidance blend, but slightly cooler than the bias corrected guidance blend which suggested 100F around Imperial. Warm air adviction will continue Sunday night in preparation for a major heat wave Monday. The temperature forecast Sunday night uses the guidance blend which was cool, and the short term model blend which was warmer. There is a chance winds will decouple across parts srn Nebraska supporting lows in the lower 60s. .LONG TERM...(Monday through Saturday) Issued at 349 PM CDT Sat Jul 16 2022 Another major heat wave will develop across wrn and ncntl Nebraska Monday. The models suggest h700mb temperatures of 18C-19C which would support highs north of 105F in some areas. In fact, the NAM guidance suggested 110F for highs at Pine Ridge and Valentine. This the result of downsloping winds off the Sandhills into the Niobrara valley and the White River valley. The forecast uses the NBM suggested highs in the mid 100s. The HRRR and RAP models will be in range of this event Sunday. A swath of drier air be in place with dew points falling into the 50s across western Nebraska. The latest forecast puts heat indices in the low to mid 100s and later forecasts will likely carve out a heat advisory across much, if not all of western and north central Nebraska. Temperatures aloft at h700mb cool Wednesday and Thursday. Still, 90s are in place for highs. The next obvious opportunity for 100+F heat develops Friday. The models are in good agreement warming h700mb temps back up to 17C-18C. No meaningful rainfall chances are in the extended forecast. The plume of subtropical moisture which has produced rainfall across the region will remain across the Rockies but migrate north into the Dakotas after Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1237 PM CDT Sat Jul 16 2022 Scattered TSTMS are expected this afternoon into the early evening hours tonight across western and north central Nebraska. Otherwise VFR is expected to prevail with light winds outside of any TSTM activity. There could be some spotty MVFR and even IFR early Sunday morning with all the humidity and light winds, but confidence is low on this occurring. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Taylor
Hazardous weather outlook, Jul 16, 3:47 PM CDT, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 347 PM CDT Sat Jul 16 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-172100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 347 PM CDT Sat Jul 16 2022 /247 PM MDT Sat Jul 16 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms are possible this evening across most of western and north central Nebraska. There is a marginal risk for severe thunderstorms with the main threats being large hail up to quarter size and strong winds. Some storms may also produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Hot temperatures are expected Sunday through Friday across western and north central Nebraska. Dangerous heat is expected on Monday as highs reach 100 to 107 degrees. Elevated fire weather conditions are possible Monday and Tuesday as hot temperatures and gusty winds are expected. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 16, 5:30 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service North Platte NE
530 PM CDT Sat Jul 16 2022
NEZ009-010-027-028-162315-
Loup NE-Holt NE-Garfield NE-Rock NE-
530 PM CDT Sat Jul 16 2022
...A strong thunderstorm will impact portions of southeastern Rock,
northeastern Loup, northwestern Garfield and southwestern Holt
Counties through 615 PM CDT...
At 530 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles east of Rose, or 23 miles north of Burwell, moving east at 25
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Amelia, Carson Lake and Sunfish Lake.
This includes Highway 183 between mile markers 138 and 140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4197 9944 4219 9943 4224 9888 4190 9888
TIME...MOT...LOC 2230Z 267DEG 20KT 4211 9927
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SnivelySpecial weather statement, Jul 16, 5:33 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service North Platte NE
533 PM CDT Sat Jul 16 2022
NEZ059-071-162315-
Frontier NE-Lincoln NE-
533 PM CDT Sat Jul 16 2022
...A strong thunderstorm will impact portions of north central
Frontier and southeastern Lincoln Counties through 615 PM CDT...
At 533 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Wellfleet, or 8 miles northwest of Curtis, moving
southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Curtis, Moorefield, Stockville, Maywood, Hansen Memorial Reserve
State Wildlife Management Area and Dancing Leaf Earth Lodge.
This includes Highway 83 between mile markers 49 and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4070 10072 4081 10063 4073 10022 4049 10032
TIME...MOT...LOC 2233Z 296DEG 15KT 4075 10058
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CDCSpecial weather statement, Jul 16, 5:54 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service North Platte NE
554 PM CDT Sat Jul 16 2022
NEZ025-026-162345-
Thomas NE-Blaine NE-
554 PM CDT Sat Jul 16 2022
...Strong thunderstorms will impact portions of Blaine and
southeastern Thomas Counties through 645 PM CDT...
At 553 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Brewster to 7 miles east
of Thedford. Movement was southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brewster, Dunning, Halsey, Hawley Flats and Natwick.
This includes the following highways...
Highway 2 between mile markers 215 and 244.
Highway 83 between mile markers 145 and 146.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4188 9969 4177 9982 4174 10035 4196 10059
4208 9987
TIME...MOT...LOC 2253Z 310DEG 19KT 4204 9995 4194 10043
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CDCLocal storm report, Jul 16, 6:10 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
610 PM CDT SAT JUL 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 13 N BURWELL 41.97N 99.15W
07/16/2022 E1.00 INCH GARFIELD NE PUBLIC
&&
SNIVELYSpecial weather statement, Jul 16, 6:14 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service North Platte NE
614 PM CDT Sat Jul 16 2022
NEZ010-028-029-170000-
Wheeler NE-Holt NE-Garfield NE-
614 PM CDT Sat Jul 16 2022
...A strong thunderstorm will impact portions of northeastern
Garfield, south central Holt and northwestern Wheeler Counties
through 700 PM CDT...
At 614 PM CDT, Doppler radar was tracking a strong thunderstorm near
Amelia, or 22 miles southwest of O'Neill, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chambers, Amelia, Buffalo Flats, Sunfish Lake and Gables.
This includes Highway 281 between mile markers 146 and 147, and
between mile markers 150 and 157.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4220 9905 4229 9884 4195 9852 4182 9883
TIME...MOT...LOC 2314Z 330DEG 19KT 4219 9890
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CDCLocal storm report, Jul 16, 6:17 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
617 PM CDT SAT JUL 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 9 N BURWELL 41.91N 99.10W
07/16/2022 E1.25 INCH GARFIELD NE PUBLIC
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:57 PM CDT | Special Weather Statement | LBF | Sheridan | 63 min |
| Jul 15, 8:26 PM CDT | Special Weather Statement | LBF | Sheridan | 34 min |
| Jul 15, 9:01 PM CDT | Special Weather Statement | LBF | Sheridan | 59 min |
| Jul 15, 9:25 PM CDT | Special Weather Statement | LBF | Deuel | 50 min |
| Jul 15, 10:36 PM CDT | Special Weather Statement | LBF | Cherry | 39 min |
| Jul 16, 11:50 AM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 55 min |
| Jul 16, 12:49 PM CDT | Special Weather Statement | LBF | Holt | 41 min |
| Jul 16, 1:14 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 46 min |
| Jul 16, 1:55 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 50 min |
| Jul 16, 3:08 PM CDT | Special Weather Statement | LBF | Keya Paha | 52 min |
| Jul 16, 3:10 PM CDT | Special Weather Statement | LBF | Holt | 50 min |
| Jul 16, 3:50 PM CDT | Special Weather Statement | LBF | Rock | 40 min |
| Jul 16, 3:57 PM CDT | Special Weather Statement | LBF | Keya Paha | 48 min |
| Jul 16, 4:00 PM CDT | Special Weather Statement | LBF | Holt | 45 min |
| Jul 16, 4:14 PM CDT | Special Weather Statement | LBF | Boyd | 31 min |
| Jul 16, 4:31 PM CDT | Special Weather Statement | LBF | Rock | 29 min |
| Jul 16, 4:44 PM CDT | Special Weather Statement | LBF | Brown, Rock | 46 min |
| Jul 16, 4:46 PM CDT | Special Weather Statement | LBF | Holt | 44 min |
| Jul 16, 4:57 PM CDT | Special Weather Statement | LBF | Loup | 33 min |
| Jul 16, 5:29 PM CDT | Special Weather Statement | LBF | Holt | 46 min |
| Jul 16, 5:30 PM CDT | Special Weather Statement | LBF | Garfield | 45 min |
| Jul 16, 5:33 PM CDT | Special Weather Statement | LBF | Frontier | 42 min |
| Jul 16, 5:37 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 53 min |
| Jul 16, 5:54 PM CDT | Special Weather Statement | LBF | Blaine | 51 min |
| Jul 16, 6:14 PM CDT | Special Weather Statement | LBF | Garfield | 46 min |
| Jul 16, 6:16 PM CDT | Areal Flood Advisory | LBF | Garfield | 99 min |
| Jul 16, 6:16 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 44 min |
| Jul 16, 6:36 PM CDT | Special Weather Statement | LBF | Frontier | 39 min |
| Jul 16, 6:55 PM CDT | Special Weather Statement | LBF | Custer | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.